Alert archive / Tennessee / Freeze Warnings in 2016
Freeze Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this freeze warning at Apr 8, 2016, 3:02 AM CDT for 12 counties in Tennessee. It took effect at Apr 9, 2016, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2016, 3:02 AM CDT (08:02 UTC)
- In effect from
- Apr 9, 2016, 3:00 AM CDT
- Expired
- Apr 9, 2016, 7:34 AM CDT
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
Counties Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Gibson County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 132 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576 WWUS74 KMEG 080802 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 302 AM CDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT EARLY SATURDAY MORNING FOR PORTIONS OF WEST TENNESSEE... .ARCTIC HIGH PRESSURE WILL SETTLE INTO THE MIDDLE AND UPPER MISSISSIPPI RIVER VALLEY BY EARLY SATURDAY MORNING. THE SOUTHERN PORTION OF THIS ARCTIC AIRMASS WILL EXTEND INTO THE MIDSOUTH. AREAS OF WEST TENNESSEE...PARTICULARLY VALLEYS NEAR THE TENNESSEE RIVER...WILL SEE THE GREATEST POTENTIAL FOR CALM WINDS AND FREEZING TEMPERATURES. OTHER PORTIONS OF THE MIDSOUTH...INCLUDING NORTHEAST ARKANSAS... THE MISSOURI BOOTHEEL...MEMPHIS SUBURBS AND NORTH MISSISSIPPI... WILL LIKELY SEE TEMPERATURES FALLING INTO THE MID AND UPPER 30S... ACCOMPANIED BY NORTH WINDS OF 5 TO 10 MPH. TNZ002>004-020>022-052>055-091-092-082100- /O.NEW.KMEG.FZ.W.0002.160409T0800Z-160409T1300Z/ OBION-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER- HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS... HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON... LEXINGTON...PARSONS...DECATURVILLE...SELMER...SAVANNAH 302 AM CDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. * TEMPERATURE...30 TO 32 DEGREES. * TIMING...EARLY MORNING SATURDAY. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PWB
3 follow-up statements
233 WWUS74 KMEG 081829 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 129 PM CDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT EARLY TOMORROW MORNING FOR PORTIONS OF WEST TENNESSEE... .ARCTIC HIGH PRESSURE WILL SETTLE INTO THE MIDDLE AND UPPER MISSISSIPPI RIVER VALLEY TONIGHT...WITH THE SOUTHERN PORTION OF THIS ARCTIC AIRMASS EXTENDING INTO THE MIDSOUTH BY EARLY TOMORROW MORNING. AREAS OF WEST TENNESSEE...PARTICULARLY VALLEYS NEAR THE TENNESSEE RIVER WILL SEE THE GREATEST POTENTIAL FOR LIGHTER WINDS AND A PERIOD OF FREEZING TEMPERATURES. TNZ002>004-020>022-052>055-091-092-090500- /O.CON.KMEG.FZ.W.0002.160409T0800Z-160409T1300Z/ OBION-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER- HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS... HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON... LEXINGTON...PARSONS...DECATURVILLE...SELMER...SAVANNAH 129 PM CDT FRI APR 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... * TEMPERATURE...30 TO 32 DEGREES. * TIMING...EARLY MORNING TOMORROW. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JAB
084 WWUS74 KMEG 090454 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1154 PM CDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT EARLY SATURDAY MORNING FOR PORTIONS OF WEST TENNESSEE... .ARCTIC HIGH PRESSURE WILL SETTLE INTO THE MIDDLE AND UPPER MISSISSIPPI RIVER VALLEY OVERNIGHT...WITH THE SOUTHERN PORTION OF THIS ARCTIC AIRMASS EXTENDING INTO THE MIDSOUTH BY EARLY SATURDAY MORNING. AREAS OF WEST TENNESSEE...PARTICULARLY VALLEYS NEAR THE TENNESSEE RIVER WILL SEE THE GREATEST POTENTIAL FOR LIGHTER WINDS AND A PERIOD OF FREEZING TEMPERATURES. TNZ002>004-020>022-052>055-091-092-091300- /O.CON.KMEG.FZ.W.0002.160409T0800Z-160409T1300Z/ OBION-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER- HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS... HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON... LEXINGTON...PARSONS...DECATURVILLE...SELMER...SAVANNAH 1154 PM CDT FRI APR 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... * TEMPERATURE...30 TO 32 DEGREES. * TIMING...EARLY MORNING SATURDAY. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
529 WWUS74 KMEG 091234 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 734 AM CDT SAT APR 9 2016 TNZ002>004-020>022-052>055-091-092-091345- /O.CAN.KMEG.FZ.W.0002.000000T0000Z-160409T1300Z/ OBION-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER- HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS... HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON... LEXINGTON...PARSONS...DECATURVILLE...SELMER...SAVANNAH 734 AM CDT SAT APR 9 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FREEZE WARNING. TEMPERATURES IN SOME LOCATION IN WEST TENNESSEE FELL BELOW FREEZING THIS MORNING...HOWEVER...THE TEMPERATURES ACROSS THE REGION HAVE RETURNED TO ABOVE FREEZING AND WILL CONTINUE TO RISE THIS MORNING INTO THE 40S AND 50S. THUS THE FREEZE WARNING HAS BEEN CANCELLED. $$ TLSJR
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Apr 8, 12:04 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 8, 12:04 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1204 AM CDT FRI APR 8 2016 .UPDATE... UPDATED FOR THE 06Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 932 PM CDT THU APR 7 2016/ DISCUSSION... A SHORTWAVE PUSHING THROUGH THE WESTERN OH VALLEY KICKED OFF A ROUND OF SHOWERS ACROSS NW TN THIS EVENING. THESE SHOWERS WILL PULL EAST OF THE REGION BY MIDNIGHT. AN OUTFLOW BOUNDARY ASSOCIATED WITH THESE SHOWERS HAS PUSHED ALL THE WAY SOUTH THROUGH MEMPHIS WITH GUSTY NORTH WINDS. TEMPS WILL DROP INTO THE 40S OVERNIGHT AS SKIES CLEAR AND WINDS DIMINISH SOME. SJM PREV DISCUSSION... /ISSUED 324 PM CDT THU APR 7 2016/ A WEAK COLD FRONT JUST NORTH OF THE FORECAST AREA WILL MOVE SOUTHWARD THROUGH THE ENTIRE AREA THIS EVENING. A SHORTWAVE OVER MISSOURI WILL CLIP THE NORTHEAST PART OF THE FORECAST AREA THIS EVENING AND PROVIDE SMALL CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING. EXPECT A COOLER AIRMASS IN PLACE LATE TONIGHT INTO FRIDAY. ANOTHER REINFORCING COLD FRONT WILL MOVE THROUGH FRIDAY NIGHT AND BRING EVEN A COOLER AIRMASS INTO THE MIDSOUTH FRIDAY NIGHT AND SATURDAY. PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT NORTHEAST OF MEMPHIS. A RETURN FLOW WILL DEVELOP SATURDAY NIGHT AND SUNDAY BRINGING IN WARMER AIR AND MOISTURE. A SHORTWAVE WILL PROVIDE A SMALL CHANCE OF SHOWERS TO THE NORTH SUNDAY. A PASSING COLD FRONT WILL INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND MONDAY NIGHT. A SEPARATE UPPER LOW WILL PROVIDE A CHANCE OF SHOWERS WEDNESDAY NIGHT INTO THURSDAY. SWC && .AVIATION... 06Z TAF CYCLE VFR CONDITIONS WILL PERSIST FOR THE ENTIRE FORECAST PERIOD. WINDS WILL BE MAINLY FROM THE NORTHWEST AT AROUND 10 KNOTS OVERNIGHT WITH SOME STRONGER WINDS IN THE KTUP AREA. WINDS WILL BE NORTHWEST AT 10 TO 20 KNOTS WITH HIGHER GUSTS FROM LATE FRIDAY MORNING THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING TO AROUND 5 KNOTS IN THE EVENING. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 7, 3:34 PM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CDT THU APR 7 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-081200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 334 PM CDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST IS POSSIBLE OVER A PORTION OF WEST TENNESSEE LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SWC
Nearby
Freeze Warnings in Tennessee, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.